Alert archive / Louisiana / Small Craft Advisories in 2011
Small Craft Advisory 85, NWS Lake Charles, LA
NWS Lake Charles, LA issued this small craft advisory at Apr 27, 2011, 4:13 PM CDT. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Apr 27, 2011, 4:13 PM CDT (21:13 UTC)
- Expired
- Apr 28, 2011, 10:00 AM CDT
- In force
- 18 hr
- Issued by
- NWS Lake Charles, LA
The text
As transmitted, in the capitals the NWS used until 2016.
611 WHUS74 KLCH 272113 MWWLCH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 413 PM CDT WED APR 27 2011 ...STRONG AND GUSTY WINDS EXPECTED OVERNIGHT... .STRONG NORTHERLY WINDS EXPECTED TO DEVELOP BEHIND A PASSING COLD FRONT THIS EVENING. WINDS SHOULD BEGIN TO DIMINISH BY MID MORNING THURSDAY. GMZ450-452-455-470-472-475-280515- /O.CAN.KLCH.SC.Y.0084.000000T0000Z-110428T1200Z/ /O.NEW.KLCH.SC.Y.0085.110427T2113Z-110428T1200Z/ COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM- 413 PM CDT WED APR 27 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM CDT THURSDAY. * WINDS AND SEAS: TONIGHT...NORTH WINDS 20 TO 25 KNOTS WITH LOCALLY HIGHER GUSTS. SEAS 3 TO 5 FEET OUT TO 20 NM...5 TO 7 FEET 20 TO 60 NM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ435-272215- /O.CAN.KLCH.SC.Y.0084.000000T0000Z-110427T2100Z/ VERMILION BAY- 413 PM CDT WED APR 27 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS ALONG THE BAY HAVE FALLEN BELOW ADVISORY CRITERIA. WINDS WILL BE BREEZY TONIGHT WITH THE PASSAGE OF A COLD FRONT BUT SHOULD REMAIN BELOW ADVISORY CRITERIA. $$
3 follow-up statements
719 WHUS74 KLCH 280156 MWWLCH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 856 PM CDT WED APR 27 2011 ...STRONG AND GUSTY WINDS EXPECTED OVERNIGHT... .STRONG NORTHERLY WINDS WILL SPREAD ACROSS THE COASTAL WATERS BEHIND A COLD FRONT TONIGHT. WINDS SHOULD BEGIN TO DIMINISH DURING THE MORNING HOURS ON THURSDAY. GMZ450-452-455-470-472-475-281200- /O.CON.KLCH.SC.Y.0085.000000T0000Z-110428T1200Z/ COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM- 856 PM CDT WED APR 27 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THURSDAY. * WINDS AND SEAS: NORTH WINDS 20 TO 25 KNOTS WITH LOCALLY HIGHER GUSTS. SEAS 3 TO 5 FEET OUT TO 20 NM...5 TO 7 FEET 20 TO 60 NM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
774 WHUS74 KLCH 280842 MWWLCH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 342 AM CDT THU APR 28 2011 ...STRONG AND GUSTY NORTHERLY WINDS EXPECTED THROUGH MID-MORNING... .STRONG NORTHERLY WINDS WILL CONTINUE ACROSS THE COASTAL WATERS AS A COOLER AIR MASS MOVES ACROSS WARMER GULF WATERS. WINDS SHOULD BEGIN TO DIMINISH LATER THIS MORNING INTO THE AFTERNOON AS HIGH PRESSURE SETTLES OVER THE REGION. GMZ470-472-475-281500- /O.EXT.KLCH.SC.Y.0085.000000T0000Z-110428T1500Z/ WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM- 342 AM CDT THU APR 28 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM CDT THIS MORNING... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 10 AM CDT THIS MORNING. * WINDS AND SEAS: NORTH WINDS AROUND 25 KNOTS WITH LOCALLY HIGHER GUSTS. SEAS 5 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ450-452-455-281200- /O.CON.KLCH.SC.Y.0085.000000T0000Z-110428T1200Z/ COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- 342 AM CDT THU APR 28 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING. * WINDS AND SEAS: NORTH WINDS 20 TO 25 KNOTS WITH LOCALLY HIGHER GUSTS. SEAS 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ RUA
195 WHUS74 KLCH 281504 MWWLCH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 1004 AM CDT THU APR 28 2011 ...WINDS DIMINISHING AS HIGH PRESSURE BUILDS INTO THE COASTAL WATERS... .HIGH PRESSURE OVER CENTRAL TEXAS WILL CONTINUE BUILDING OVER THE WATERS TODAY WITH A LOOSENING OF THE PRESSURE GRADIENT. WINDS WILL DIMINISH BELOW ADVISORY CRITERIA WITH SUBSIDING SEAS. GMZ470-472-475-281615- /O.EXP.KLCH.SC.Y.0085.000000T0000Z-110428T1500Z/ WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM- 1004 AM CDT THU APR 28 2011 ...SMALL CRAFT ADVISORY HAS EXPIRED... THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. $$ SWEENEY
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this small craft advisory went out at Apr 27, 2:25 PM CDT, 1 hour 48 minutes earlier.
Area forecast discussion, Apr 27, 2:25 PM CDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
225 PM CDT WED APR 27 2011
.SYNOPSIS...A COLD FRONT IS PROGRESSING THROUGH THE AREA THIS
AFTERNOON HAVING JUST MOVED THROUGH LAKE CHARLES AND DERIDDER.
MUCH DRIER AIR IN THE WAKE OF THIS FRONT WITH DEW POINTS DROPPING
INTO THE 30S BACK IN SOUTHEAST TEXAS AROUND JASPER AND DOWNTOWN BEAUMONT.
HIGH PRESSURE WILL BUILD IN QUICKLY BEHIND THE FRONT ON THURSDAY,
WITH DIMINISHING WINDS DURING THE DAY. A RETURN FLOW OFF THE GULF
GETS ESTABLISHED BY FRIDAY NIGHT, ALLOWING A BUILDUP OF GULF
MOISTURE IN ADVANCE OF THE NEXT PACIFIC COLD FRONT EARLY MONDAY.
THIS WILL GIVE ANOTHER WELCOME CHANCE OF SHOWERS AND THUNDERSTORMS
SUNDAY NIGHT AND MONDAY.
&&
.SHORT TERM...MONITORING WINDS OVER S CEN LA FOR THE EXPIRING WIND
ADVISORY THERE. MIGHT BE ABLE TO LIFT THE ADVISORY SOONER. COULD
HAVE GONE MUCH COOLER ON MY FORECAST LOWS TNITE CONSIDERING
UPSTREAM DEW POINTS ARE SO LOW, INDICATED COLD ADVECTION, AND
THICKNESS FALLS FROM 8 TO 11 DECAMETERS OVERNIGHT WITH DIMINISHING
WINDS ACROSS THE NORTHERN ZONES. CHOSE INSTEAD DUE TO RECENT COLD
BIASES TO BLEND IN NAM TEMPS WHICH RESULTED IN ONLY A SLIGHTLY
COOLER FCST THAN GUIDANCE TNITE.
&&
.LONG TERM...THE NEXT FRONT EARLY NEXT WEEK LOOKS TO BE A SLOW
MOVER WITH AMPLE GULF MOISTURE BUILDING UP AHEAD SO INCREASED POPS
SLIGHTLY CLOSER TO MEX VALUES. BLENDED IN EURO TEMPS WITH THE GFS
IN THE WAKE OF THIS FRONT NEXT WEEK AS THE EUROPEAN MODEL SHOWS A
MUCH COOLER SOLUTION WITH A DEEPER TROF TO THE NORTH.
&&
.MARINE...CANCELLED THE SCA FOR THE INLAND LAKES. WILL KEEP THE
SCA FOR THE NEAR SHORE AND OUTER WATERS UNTIL THURSDAY AT DAYBREAK
WITH TO STRONG WINDS AND COLD ADVECTION IN THE WAKE OF THIS
AFERNOON'S FRONTAL PASSAGE. ALTHOUGH WINDS MAY DIMINISH FOR A FEW
HOURS IN ADVANCE OF THE FRONT AND NOT INCREASE UNTIL THE COOLER
AIR MAKES IT IN BEHIND THE FRONT...SEAS ARE STILL GOING TO BE
GREATER THAN 6 FEET DUE TO THE LONG AND STRONG SOUTHERL FETCH OF
THE PAST FEW DAYS. WATER LEVELS NOW AT HIGH TIDE ARE BELOW COASTAL
FLOOD CRITERIA SO WENT AHEAD AND CANCELLED THE COASTAL FLOOD ADVISORY.
SWEENEY
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 56 80 52 82 65 / 0 0 0 0 0
KBPT 56 82 55 82 67 / 0 0 0 0 0
KAEX 50 78 52 85 59 / 0 0 0 0 0
KLFT 56 79 52 82 62 / 0 0 0 0 0
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...WIND ADVISORY UNTIL 4 PM CDT THIS AFTERNOON FOR THE FOLLOWING
ZONES: ACADIA...IBERIA...LAFAYETTE...LOWER ST. MARTIN...ST.
MARY...UPPER ST. MARTIN...VERMILION.
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 7 AM CDT THURSDAY FOR THE FOLLOWING
ZONES: COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX
OUT 20 NM...COASTAL WATERS FROM INTRACOASTAL CITY TO
CAMERON, LA OUT 20 NM...COASTAL WATERS FROM LOWER
ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM...
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM
20 NM TO 60 NM...WATERS FROM INTRACOASTAL CITY, LA TO
CAMERON, LA EXTENDING FROM 20 NM TO 60 NM...WATERS FROM
LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING
FROM 20 NM TO 60 NM.
SMALL CRAFT ADVISORY UNTIL 4 PM CDT THIS AFTERNOON FOR THE
FOLLOWING ZONES: VERMILION BAY.
&&Hazardous weather outlook, Apr 27, 5:18 AM CDT, 10 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 518 AM CDT WED APR 27 2011 LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-281100- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- CAMERON-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-TYLER-JASPER- NEWTON-HARDIN-JEFFERSON-ORANGE- 518 AM CDT WED APR 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT STRONG SOUTHERLY WINDS WILL BEGIN TO RELAX THIS AFTERNOON AS A COLD FRONT MOVES ACROSS. A FEW SHOWERS OR STORMS WILL BE POSSIBLE AS THE FRONT MOVES THROUGH ACROSS INTERIOR SOUTHEAST TEXAS AND CENTRAL LOUISIANA. ANY STORM THAT DOES DEVELOP WILL HAVE THE POTENTIAL TO BECOME STRONG WITH GUSTY WINDS AND HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY FAIR WEATHER WILL OCCUR FROM THURSDAY INTO THE WEEKEND. THE NEXT CHANCE FOR RAIN WILL BE ON MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ430-432-435-450-452-455-470-472-475-281100- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM- 518 AM CDT WED APR 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT STRONG SOUTHERLY WINDS WILL GIVE WAY TO STRONG NORTHERLY WINDS AS A COLD FRONT MOVES ACROSS THE COASTAL WATERS THIS AFTERNOON. THE STRONG ONSHORE WINDS AND WAVE ACTION WILL CAUSE WATER PILING ALONG THE COAST THROUGH HIGH TIDE ON WEDNESDAY AFTERNOON. THIS WILL CAUSE WATER TO COVER BEACHES AND NEAR ROADWAYS ALONG THE COAST. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY WINDS WILL DECREASE ON THURSDAY...THEN MODERATE ONSHORE FLOW WILL DEVELOP ON FRIDAY AND CONTINUE INTO THE WEEKEND. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. RUA
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 10:01 PM CDT | Coastal Flood Advisory | LCH | 18 hr | |
| Apr 27, 1:35 AM CDT | Tornado Warning | LCH | Vernon | 23 min |
| Apr 27, 12:40 AM CDT | Tornado Warning | LCH | Jasper, Tyler | 50 min |
Nearby
Small Craft Advisories in Louisiana, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.